Advertisement

Reactions Weekly

, Volume 1766, Issue 1, pp 79–79 | Cite as

Bisphosphonates/denosumab/methylprednisolone

Atypical femoral fractures: 3 case reports
Case report
  • 29 Downloads

In a case series, three women were described, of whom a 58-year-old woman developed atypical stress fracture of the femur during treatment with risedronic acid and methylprednisolone, a 79-year-old woman developed atypical stress fracture of the femur during treatment with denosumab and an approximately 72-year-old woman developed atypical femoral fracture (AFF) during treatment with alendronic acid [not all dosages and routes stated].

Case 1: In 2011, the 58-year-old woman presented with increasing pain in the right thigh. The pain had started spontaneously over a few weeks, and was not preceded by unusual exercise or trauma. She had been receiving methylprednisolone 16mg daily for corticosteroid-dependent asthma. Since 1993, she had been receiving risedronic acid [risedronate] therapy for proven osteoporosis, along with calcium/vitamin D supplementation. A physical examination at presentation could not determine any specific origin of her pain. A bone scintigraphy revealed an...

Reference

  1. Van Lieshout M, et al. Atypical Femoral Fractures : Three Cases And A Review Of Literature. Acta Orthopaedica Belgica 83: 558-567, No. 4, Dec 2017. Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/30423662 -Belgium

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations